# SDR ML62008F00000

- Difficulty date: June 20, 2008
- Submitted: July 15, 2008
- Operation: Air carrier
- Aircraft: N5793P
- Make and model: Snias AS350BA
- Aircraft serial: 1476
- Engine: Tmeca ARRIEL1B
- System (JASC): 7310 · Engine Fuel Distribution
- Part: Filter
- Part number: 70BM021080
- Condition: Clogged
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

A REDUCED FUEL FLOW CONDITION DEVELOPED AS THE ELECTRIC FUEL BOOST PUMP BEGAN TO DISINTEGRATE AS IT NEARED IT TBO (APPROX 70 HRS TO REPLACEMENT).  INTRODUCING METAL AND CONTAMINATING THE AIRFRAME FUEL FILTER, THIS IS A BYPASS CONDITION AND PROVIDED UNFILTERED FUEL TO THE FUEL CONTROL UNIT.   THE BYPASS (F. FILTER) LIGHT APPARENTLY HAD AN ELECTRICAL FAULT IN THE TEST CIRCUIT AND THE CONDITION WAS NOT DETECTED ON RUN UP OR INFLIGHT.  THE CONTAMINATED FUEL STATE EVENTUALLY LED TO A LARGE DROP IN THE FUEL FLOW RATE AND RESULTED IN THE GOVERNOR FAILING TO THE LOW SIDE, AS THE GOVERNOR WAS UNABLE TO MAINTAIN ENGINE AND ROTOR RPM.  UPON INSPECTION OF THE ENGINE AFTER THE INCIDENT, THE AXIAL COMPRESSOR (MOD 03) FAILED THE "PERMEABILITY" CHECK, RELFECTING A CLOGGED OR COKED INJECTION MANIFOLD, ACCOUNTING FOR THE LOSS OF POWER.  THE FUEL SAMPLE WAS NOT RETAINED, HOWEVER NO REPORT OF FUEL DEFECT HAD BEEN PREVIOUSLY DISCOVERED.  UPON INSPECTION OF THE FUEL BOOST PUMP, PARTICLES APPEARED TO ORIGINATE FROM WITHIN THE PUMP AND NONE WERE LOCATED IN THE BULK FUEL SUPPLY OF THE AIRCRAFT TANK OR FBO SUPPLY.  FUEL DRAINED FROM THE AIRFRAME FILTER WAS FOUND TO BE CONTAMINATED AND NATURALLY DIRTY DUE TO THE OUTDOOR STORAGE OF THE HELICOPTER AND THE OPEN STAT OF THE DRAIN LINE, COLLECTING DIRT AND OTHER FOREIGN MATERIAL. (K)
